ICU SAQs · Toxicology
Verapamil sustained-release overdose — the management
A CICM Second-Part SAQ on the CCB overdose — the HIET, the calcium, the vasopressors, the whole-bowel irrigation, the hyperglycaemia.
On this page
Study tools
Target exams
CICMFFICMEDIC
Prompt
A patient presents 3 hours after 30 verapamil SR tablets with a HR of 35, BP 70/40 and a glucose of 12 mmol/L. Outline the management.
Question
A patient presents 3 hours after 30 verapamil SR tablets with a HR of 35, BP 70/40 and a glucose of 12 mmol/L. Outline the management.[2][4]
References4ShowHide
- [2]Engebretsen KM, et al. High-dose insulin therapy in beta-blocker and calcium channel-blocker poisoning. Clinical Toxicology (Philadelphia), 2011.PMID 21563902
- [3]Krenz JR, Kaakeh Y An Overview of Hyperinsulinemic-Euglycemic Therapy in Calcium Channel Blocker Overdose. Pharmacotherapy, 2018.PMID 30141827
- [4]Bersten AD, Soni N (eds) Oh's Intensive Care Manual. 8th edition, Elsevier, 2018.
- [5]Thanacoody R, Caravati EM, Troutman B, et al. Position paper update: whole bowel irrigation for gastrointestinal decontamination of overdose patients Clin Toxicol (Phila), 2015.PMID 25511637